MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number GK384R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information, investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap that a ceramic electrode tip (part # gk384r) was used during a laparoscopic cholecystectomy procedure performed on (b)(6) 2020.The physician reported that the tip of the l hook broke off during surgery.According to the complainant, approximately midway through the procedure, while the surgeon cut and moved tissue to access the duct and artery that required clipping, the tip of the l hook detached into the patient.Although the tip was retrieved from the patient, an abdominal x-ray was performed.Reportedly, the x-ray displayed a metal fragment within the patient's abdomen.A search of the surgical site was performed, but the fragment was not able to be located.The device is not currently available to be returned to the manufacturer for evaluation.The surgery was delayed approximately one (1) hour.No known patient complications were reported as a result of this adverse event.Additional information has been requested, but has not been made available.The adverse event / malfunction is filed under (b)(4) reference (b)(4).
 
Additional Manufacturer Narrative
B5: updated information.E1: updated reporter.Investigation results: to date there is no device available for investigation.Therefore, no investigation possible.The provided pictures can not be used for a detailed investigation.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The current failure rate is within the risk analysis and therefore acceptable.Conclusion and measures / preventive measures: on the basis of the current information and without the product for investigation, a clear conclusion can not be drawn.There is no indication for a material defect, manufacturing failure or design error on the basis of the device history record.For further investigations we need the product for examination.Based on the investigations and results of the 8d report a capa is not necessary.
 
Event or Problem Description
Information received via mw#: 240106000-2020-8005: patient data: female, 25 years old.The surgeon removed device from cautery holster and used laparoscopically.The tip was immediately noted to be missing.The wound and field were explored and broken tip was found inside the holster (outside the patient's body).The parts were compared to a complete l-hook and appeared to match.An x-ray was taken to verify that all pieces had been removed and there was a very small fragment visible on the x-ray; it was not verified if this was part of the tip or fragment because it was not located at a site that had been operated on (previously during surgery).

Brand Name
CERAMIC ELECTRODE TIP L-HK F/GK372R
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10764760
Report Number2916714-2020-00649
Device Sequence Number3195345
Product Code GEI
UDI-Device Identifier04038653172504
UDI-Public4038653172504
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
Report Date (Section F) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK384R
Device Catalogue NumberGK384R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/06/2020
Event Location Hospital
Date Report to Manufacturer11/06/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA10/26/2020